Jump to content

AmyJake: My son is having hard time detoxing off risperidal


AmyJake

Recommended Posts

Hi,

 

My son has been of risperidal for 5 weeks now and is going through every horrible weaning symptom and I am looking for a natural supplement or remedy out there to ease the symptoms.

 

Thanks!

Link to comment
  • Moderator Emeritus

Hi AmyJake, welcome to SA!  

 

I'm sorry your son is having such a tough time coming off Risperdal.  I can't give you a remedy that will help, because your son is in withdrawal from coming off the med, likely too fast, and the only remedy is the drug one is in withdrawal from.

 

I moved your topic from Tapering to create an Introduction for you son. What would help us help you and your son is if you could fill out your signature block with details of your son's time on the drug, what dosages  and how long at each, and how the weaning was accomplished.  Please put your Withdrawal History in Signature.  Please let us know if he had withdrawal symptoms while tapering off and what his symptom pattern is.

 

How old is your son, AmyJake?  This will be his Intro topic where you can post everything to do with his particular situation, ask questions, give updates, etc.  By clicking Follow above, you will be notified of any responses to this thread.  You can also bookmark it to find it more easily.

 

I am going to include some links to information that will help you understand withdrawal from these meds and why we recommend a 10% taper schedule to come off.

 

Introduction to AD Withdrawal Syndrome

About reinstating and stabilizing to reduce withdrawal symptoms
Why taper by 10% of my dosage?
Drug Interactions Checker

 

I included the last link in the event your son is taking any other medications.  Please include them and their dosages in the signature block as well.

 

Brain Remodelling (Rhi's Description of Brain Healing)

Video:  Healing From Antidepressants - Patterns of Recovery

Dr Joseph Glenmullen's Symptoms Checklist

 

I've thrown a lot of information at you, including the link on reinstatement.  As I said, the only fix for psych med withdrawal is the drug one is withdrawing from, and for that reason we often suggest reinstating the drug, especially when a fast taper or cold turkey is fairly recent.  We recommend a smaller reinstatement dose than one might think, so please read that link.

 

I'm sure you'll have lots of questions once you are done reading, so we'll see you back here!

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment
  • Moderator Emeritus

Hi AmyJake, welcome from me too. I am sorry that your son is going through this, and sorry that you are having to see him go through it. 

 

SG has given you some links to important topics, take your time to read them, it is a lot to take in but very helpful to know what happens during withdrawal. 

 

If you have any questions or don't understand anything just ask. :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy